Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Interpolation to analytic data on unbounded curves

Author: Maynard Thompson
Journal: Trans. Amer. Math. Soc. 167 (1972), 309-318
MSC: Primary 30A80
MathSciNet review: 0298027
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper provides a method for constructing a family of sets of points on the boundary (assumed suitably smooth) of an unbounded Jordan region in the complex plane which is useful for certain interpolation problems. It is proved that if these sets are used as nodes for Lagrange interpolation to analytic data, then the resulting polynomials converge in the region, and the limit function is related in a natural way to the boundary data. Subsidiary results include an approximate quadrature formula for slowly decreasing functions on an infinite interval.

References [Enhancements On Off] (What's this?)

  • [1] J. H. Curtiss, Riemann sums and the fundamental polynomials of Lagrange interpolation, Duke Math. J. 8 (1941), 525–532. MR 0005190
  • [2] J. M. Elkins, Approximation by polynomials with restricted zeros, J. Math. Anal. Appl. 25 (1969), 321–336. MR 0233987,
  • [3] L. Fejér, Interpolation und konforme Abbildung, Gött. Nachr. (1918), 319-331.
  • [4] Maynard Thompson, Approximation by polynomials whose zeros lie on a curve, Duke Math. J. 31 (1964), 255–265. MR 0160916
  • [5] J. L. Walsh, Note on polynomial interpolation to analytic functions, Proc. Nat. Acad. Sci. U.S.A. 19 (1933), 959-963.
  • [6] -, Approximation by polynomials in the complex domain, Mémorial des Sciences Mathématiques, Fasc. 73, Gauthier-Villars, Paris, 1935.
  • [7] J. L. Walsh, Interpolation and approximation by rational functions in the complex domain, Third edition. American Mathematical Society Colloquium Publications, Vol. XX, American Mathematical Society, Providence, R.I., 1960. MR 0218587
  • [8] Stefan Warschawski, Über das Randverhalten der Ableitung der Abbildungsfunktion bei konformer Abbildung, Math. Z. 35 (1932), no. 1, 321–456 (German). MR 1545302,
  • [9] Stefan Warschawski, Zur Randverzerrung bei konformer Abbildung, Compositio Math. 1 (1935), 314–343 (German). MR 1556897

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30A80

Retrieve articles in all journals with MSC: 30A80

Additional Information

Keywords: Polynomial interpolation on unbounded regions, rational approximation, approximate quadrature
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society